It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-20-2003, 05:24 PM   #1
Senior Veteran
(female)
 
Join Date: Dec 2002
Posts: 852
lovemythreeguys2002 HB User
Post Midwest???

I was reading on the anemia section and saw an old post of yours and I have a question.

About 6 months ago, I was taking Prevacid for gastritis, and about the same time, my B12 levels came back low at 292.

I started on a sublingual b12 and now my level is up over 700 and I had stopped the Prevacid due to my stomach feleing better.

Well, now my stomach is bothering me again and I started back on the Prevacid, is this going to make my B12 drop again or should the pills help keep it up?

Do you have gastritis? I have had a colonoscopy and EGD and they found mild gastritis right at the junction to my stomach, I thought it was from too much Motrin, but I stopped that and haven't had any for 9 months now.....so I am baffled as to why this stomach pain is back....it worries me.

Any thoughts or anyone else?????

------------------
Hashimoto's~Hypo
Multi-nodular
No meds, waiting for scan
__________________
Lupus
****
Hypothyroid

 
Old 09-20-2003, 05:58 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,274
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Post

I've forgotten what I wrote at that time when I thought I might be B-12 deficient. But I do remember that PPI's decrease the absorption and proper utilization of B-12 in many users.

Did your stomach start acting up just since you're off your med? I have very frequent heartburn that went away completely when I took Synthroid, and has come back since I stopped. I'm not sure I'd get a doctor to agree with me, but I've read enough about hypo to know that when digestion is markedly slowed as with hypo, heartburn occurs. The food sits in the stomach and intestines for longer than it should, and when that happens it [brace yourself... this is ugly...lol] starts to putrefy, causing the acid and half-digested food to back up into the esophagus.

I don't consider myself to have a stomach problem; just a hypo one.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Sponsors Lightbulb
   
Old 09-20-2003, 06:53 PM   #3
Senior Veteran
(female)
 
Join Date: Dec 2002
Posts: 852
lovemythreeguys2002 HB User
Post

No, my stomach started acting up about a month ago, before I went off meds.

My pain is not heartburn per se, it actually feels better once I eat...it's like I get too much acid and then there is no food.

The pain is a burning pain right in the center below my breastbone.

I just wish I knew the cause, I don't want to stay on Prevacid for life I really thought the motrin was the culprit, unless the damage from that can take a LONG time to heal.

------------------
Hashimoto's~Hypo
Multi-nodular
No meds, waiting for scan
__________________
Lupus
****
Hypothyroid

 
Old 09-20-2003, 07:04 PM   #4
Senior Member
(female)
 
Join Date: Mar 2003
Location: Redford, MI USA
Posts: 180
Redford Phyl HB User
Post

That's the kind of pain I get when my ulcer flares up. Feels like it's going straight through to my spine when it gets bad. I've found that stress is the worst thing for my ulcer.

 
Old 09-20-2003, 07:35 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2002
Posts: 852
lovemythreeguys2002 HB User
Post

I thought for sure when I had the EGD done, they would find an ulcer, but nope, I imagine this is what it feels like.

My new thyroid dr feels the excess acid is from stress and I need to mellow out...LOL, ya right....wondering if I have thyroid cancer is not going to let me mellow out, let alone the fact I had to go off my meds...sigh

------------------
Hashimoto's~Hypo
Multi-nodular
No meds, waiting for scan
__________________
Lupus
****
Hypothyroid

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Birchtree, Erinbeth, Midwest... Red Maple Thyroid Disorders 22 02-19-2007 10:22 PM
THANK YOU MIDWEST!!!Saved my life!! fusionqueen Thyroid Disorders 10 02-13-2007 06:41 PM
UK Paitent Pays Privately For a FreeT3 Test! MAD MAZ Thyroid Disorders 11 01-06-2007 02:39 AM
ErinBeth! Midwest! Need an opinion. Red Maple Thyroid Disorders 8 11-11-2006 11:59 AM
New Labs, adding T3 - your opinion please Peeps Thyroid Disorders 3 10-25-2004 07:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:19 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!